MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GENESYS HTA SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL

BOSTON SCIENTIFIC CORPORATION GENESYS HTA SYSTEM; DEVICE, THERMAL ABLATION, ENDOMETRIAL
Model Number 58001
Medical Device Problem Codes Device Alarm System (1012); Device Displays Incorrect Message (2591); Power Problem (3010); Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The exact date of the event is unknown.The provided event date, (b)(6) 2020, was chosen as a best estimate based on the date that the manufacturer became aware of the event, 08/12/2020.The complainant was unable to provide the suspect device lot number.Therefore, the expiration and device manufacture dates are unknown.(b)(4).The device has not been received for analysis; therefore a failure analysis of the complaint device could not be completed.If any further relevant information is identified, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that genesys hta 115v control unit was used in a procedure performed on an unknown date.According to the complainant, during hysteroscopy mode, the console went black without warning, rebooted itself as if the on and off switch had been pressed and rendered the cassette faulty.Reportedly, the plug being used had a piece of tape over it.However, the procedure was continued with the new cassette and during ablation mode a black smudge that grew quickly was noticed on the end of the scope.The physician did not have visualization of the cavity and went into override cooldown mode.The seal and placement were verified and initiated ablation mode.About two minutes into the procedure, the console showed an alarm of no flow and instructed to check for tissue obstruction and kinks in the tubing.The uterus had cramped down over the procedure sheath and several clots were present in the tubing, the physician identified this as the cause of the obstruction and decided to continue with the ablation.At about six minutes into the ablation, there was an alarm of fluid loss of 64cc/min.The bag of fluid was manually calculating a zero deficit for fluid loss.The physician decided to abort the procedure.There were no patient complication reported as a result of this event.Boston scientific has been unable to obtain additional information regarding the event to date, despite good faith efforts.

Brand Name
GENESYS HTA SYSTEM
Common Device Name
DEVICE, THERMAL ABLATION, ENDOMETRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10501357
Report Number3005099803-2020-03691
Device Sequence Number14123246
Product Code MNB
UDI-Device Identifier08714729809326
UDI-Public08714729809326
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P000040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number58001
Device Catalogue Number58001
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/12/2020
Initial Report FDA Received Date09/08/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1